ADHD Parents Together
7,482 members2,250 posts

Help!!

We just tried Focalin XR 5mg on our 7 year old this past week and it’s helped with the impulse behavior but it seems to make him more irritable/anxious and more emotional. This also happened with the Adderall 5mg too. We also tried Guanfacine 5mg that made no difference at all. He’s doing fine academically but we just can’t seem to get him to focus and not interrupt the class, or do what he’s told to do the

first time without whining about it. Should I be looking more into an IEP and try yet another medication? I hate bouncing around medications but I don’t know what else to do!

2 Replies
oldestnewest

My son is 6 and on 5mg Focalin XR and 2 mg Guanfacine ER. The Focalin is taken in the morning and Guanfacine at night; however, the psychiatrist indicated both could be taken in the morning as long as my son was sleeping well. I haven’t switched it but that was an FYI. My son exhibited anxious behavior when he began medication. He started sucking on his upper lip to the point he had a sore. After the first month this seemed to go away and it only happens occasionally now. My son did not do well on adderral. He became extremely agitated and aggressive. If you are having any concerns contact his prescribing doctor. Playing the medication game isn’t fun but there is hopefully an option that will work for him. Good luck!

1 like
Reply

I agree with Cjkchamp. Either treat the anxiety and then the ADHD or try a different ADHD medication that is less likely to affect anxiety, such as atomoxetine (Strattera).

1 like
Reply

You may also like...